Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hey there,

I was on accutane 2 years ago and although I had to take it for longer than they thought I would, it did work. Now my acne has started to come back, although no where near as bad. I went to the dermotoligist and she gave me another course. I said I really really didn't want the side effects again so she put me on a lower dosage (20 mg) and said it would probably stop them. Now I'm not sure if I should take it at all. I want perfect skin and I thought it would be better to get my course out of the way before I finish school. But on the other hand, it's my last year at school and at the moment, my skin (w/o treatment) looks better than it did when I had the side effects on the first course. I can handle the nose bleeds, sore back etc but it's the red face and scabs I got round the mouth that I can't. I don't know what to do! Should I just go on the treatment anyway and stop if the side effects get too much to handle? Or what? The other thing is considering going on a oral contraceptive. I didn't think my skin was cycle related, but now I'm not sure...

Help!

Lucy

Share this post


Link to post
Share on other sites

Hey Lucy! I totally know how you feel! I am taking my 2nd course right now 1 month into it. And to think that my whole summer would be ruined while on accutane really upset me. I also have 1 year left of college, and as of now its really hard because all of my friends are out partying and drinking i feel like such an outcast. BUT I also feel like an outcast with acne. Even though its not nearly as bad as it was before, i got used to having nice skin and now i guess you could say im spoiled :angel:

Anyways my point is, theres never going to be a "great" time to have scabs or chapped lips. I mean think about it, when you graduate from school, you will want to look for a job or go further in life right? Well then that wont be a good time either. I think you should just suck it up and get it done, the sooner you do, the sooner youll have clear skin again :D And you derm is right 20 mg is not alot and you may not even experience many side effects.

Hope I helped! :cool:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×